Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2022, 6:00 PM CDT for Stewart County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2022, 6:00 PM CDT (23:00 UTC)
- Expired
- Mar 30, 2022, 6:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 65 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:05 PM CDT | TSTM WND DMG | 8 W Dover, TN | SEVERAL TREES DOWN IN WESTERN PARTS OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:29 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WUUS54 KOHX 302300
SVROHX
TNC161-302330-
/O.NEW.KOHX.SV.W.0028.220330T2300Z-220330T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
600 PM CDT Wed Mar 30 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Stewart County in Middle Tennessee...
* Until 630 PM CDT.
* At 600 PM CDT, a severe thunderstorm was located near Paris Landing
State Park, moving northeast at 70 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.
&&
LAT...LON 3666 8785 3663 8785 3664 8766 3634 8792
3635 8794 3635 8798 3637 8800 3645 8806
3647 8805 3649 8806 3652 8804 3656 8803
3668 8807
TIME...MOT...LOC 2300Z 213DEG 61KT 3639 8804
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shamburger3 follow-up statements
474
WWUS54 KOHX 302307
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
607 PM CDT Wed Mar 30 2022
TNC161-302330-
/O.CON.KOHX.SV.W.0028.000000T0000Z-220330T2330Z/
Stewart TN-
607 PM CDT Wed Mar 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR STEWART COUNTY...
At 607 PM CDT, a severe thunderstorm was located 5 miles southwest
of Dover, moving northeast at 70 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3666 8785 3663 8785 3664 8766 3634 8792
3635 8794 3635 8798 3637 8800 3645 8806
3647 8805 3649 8806 3652 8804 3656 8803
3668 8807
TIME...MOT...LOC 2307Z 213DEG 60KT 3648 8795
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Shamburger272
WWUS54 KOHX 302316
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
616 PM CDT Wed Mar 30 2022
TNC161-302330-
/O.CON.KOHX.SV.W.0028.000000T0000Z-220330T2330Z/
Stewart TN-
616 PM CDT Wed Mar 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN STEWART COUNTY...
At 616 PM CDT, a severe thunderstorm was located near Bumpus Mills,
or 5 miles north of Dover, moving northeast at 70 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3666 8785 3663 8785 3664 8766 3644 8783
3656 8803 3668 8807
TIME...MOT...LOC 2316Z 213DEG 61KT 3661 8785
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Shamburger975
WWUS54 KOHX 302326
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
626 PM CDT Wed Mar 30 2022
TNC161-302336-
/O.EXP.KOHX.SV.W.0028.000000T0000Z-220330T2330Z/
Stewart TN-
626 PM CDT Wed Mar 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STEWART COUNTY WILL
EXPIRE AT 630 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
LAT...LON 3666 8785 3663 8785 3664 8766 3644 8783
3656 8803 3668 8807
TIME...MOT...LOC 2326Z 213DEG 61KT 3674 8775
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:39 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 30, 2:39 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 239 PM CDT Wed Mar 30 2022 .DISCUSSION... Incoming QLCS and strong gradient wind the story for late this afternoon into tonight. Extremely tight pressure gradient/jet structure into this evening will produce wind gusts 45-50+ at times, especially just ahead of the incoming storms. At this point it looks like heavier rain/storms will cross the TN river around 5-6PM, then move off the Plateau 12-1AM or so. This intense jet structure giving us all kinds of high-end shear/helicity, but again instability/CAPE the questionable issue. Blend of CAMs/operational models continue to show slice of 100-300J up the TN river later today, but these numbers fall off quickly toward the east. If we see severe storms, our southwest looks like the highest probability. But there is at least a small chance of severe wind gusts/isolated tornadoes into late evening area-wide. A cold front will be right on this band of storms heels and will be well east by sunrise tomorrow, with the trailing upper trough axis east Thu evening. We will see a few showers linger on the Plateau early Thu morning but that will be the end for this round for most. There is a hint of some showers across the west Thu afternoon as the upper trough passes but will hold off on those for now. Fri will be dry but another weak upper wave passing on Sat may put out a few sprinkles, but little if any measurable pcpn is expected. And we will stay dry Sun and pretty much Mon as well, with a good cool down coming. SFC/LL high pressure will break down late Mon, and Mon night/Tue we are looking at impacts from our next storm system. Tue morning a warm front will set up to our north and deep moisture ahead an upper wave will return. And while this warm front will move north Tues afternoon, another weak low/boundary looks to move over the mid-south on Wed as well. Thus we are looking at unsettled weather Tues and Wed. Maybe even a few strong storms if the GFS pans out. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions continue for now. MVFR to IFR conditions are expected to develop as a line of TSRA moves through the area, with CKV likely being impacted after 23Z, BNA/MQY after 01Z, and CSV after 05Z. Vis will begin to improve a few hours after TSRA moves through with cigs improving near the end of the current TAF period. Gusty, southerly winds expected, with gusts upwards of 35 to 40 kts possible. Winds will begin to calm slightly after 05Z, with winds becoming more westerly by 15Z. LLWS expected between 22Z and 05Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 52 63 38 58 37 / 100 10 10 0 0 Clarksville 48 58 35 56 36 / 100 10 10 0 0 Crossville 53 62 35 53 33 / 100 30 10 0 0 Columbia 50 63 36 59 36 / 100 0 10 0 0 Lawrenceburg 52 63 36 60 36 / 100 10 10 0 0 Waverly 47 60 36 59 38 / 100 10 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Thursday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......07 AVIATION........Adcock
Hazardous weather outlook, Mar 30, 4:21 AM CDT, 13 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 421 AM CDT Wed Mar 30 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-311000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 421 AM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible this afternoon into this evening. Damaging winds primary threat, but tornadoes are also possible. In addition to thunderstorms, non-thunderstorm wind gusts up to 55 MPH are expected mid morning hours today through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Local storm report, Mar 30, 3:53 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM NON-TSTM WND GST 5 E BERRY HILL 36.13N 86.68W
03/30/2022 E53 MPH DAVIDSON TN ASOS
&&
JLLocal storm report, Mar 30, 3:56 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM NON-TSTM WND DMG 1 NNE MOUNT JULIET 36.22N 86.51W
03/30/2022 WILSON TN NWS EMPLOYEE
TREE UPROOTED AT MOUNT JULIET MIDDLE SCHOOL.
&&
SHAMBURGERLocal storm report, Mar 30, 5:10 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG 1 S GREENBRIER 36.40N 86.80W
03/30/2022 ROBERTSON TN 911 CALL CENTER
ROOF DAMAGE TO CLUB HOUSE.
&&
JLLocal storm report, Mar 30, 5:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM NON-TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
03/30/2022 LAWRENCE TN EMERGENCY MNGR
ROOF DAMAGE TO LAWRENCEBURG FIRE DEPT
STATION ON NORTH LOCUST AVENUE.
&&
SHAMBURGERSpecial weather statement, Mar 30, 5:52 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
552 PM CDT Wed Mar 30 2022
TNZ005-302330-
Stewart TN-
552 PM CDT Wed Mar 30 2022
...A strong thunderstorm will impact portions of Stewart County
through 630 PM CDT...
At 551 PM CDT, Doppler radar was tracking a strong thunderstorm over
Springville, or 8 miles east of Paris, moving northeast at 65 mph.
HAZARD...Wind gusts up to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3663 8764
3658 8763 3633 8789 3635 8794 3635 8798
3637 8800 3645 8806 3647 8805 3649 8806
3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2251Z 211DEG 57KT 3625 8816
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
ShamburgerLocal storm report, Mar 30, 5:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM NON-TSTM WND DMG 1 NE MADISON 36.27N 86.70W
03/30/2022 DAVIDSON TN PUBLIC
TSPOTTER REPORT OF PART OF A SHEET METAL
ROOF BLOWN OFF A HOME ON ROOSEVELT ROAD.
&&
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:52 PM CDT | Special Weather Statement | OHX | Stewart | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.